MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA TTS ADJUSTABLE FLANGE HYPERFLEX TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA TTS ADJUSTABLE FLANGE HYPERFLEX TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 67HA70
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that leakage was found when the tracheostomy tube was in use with patient on the 16th day of use.This problem was solved by replacing with a new bivona 67ha70.The operator of the device was a health professional.There was patient involvement and unknown patient harm/adverse event reported.
 
Additional Manufacturer Narrative
D4.Lot number, expiration date, and h4.Manufacture date are unknown; no information has been provided to date.D4.Primary udi number: the primary di# has been used as the lot/serial information is unknown.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
Investigation summary: the affected device was returned for evaluation.Visual inspection by the unaided eye under normal plant lighting revealed abraded marks on the underside of the shaft.Using a verified ruler (black dot), the abraded marks were located approximately 6 mm away from the inflation line and 19 mm from the distal tip of the shaft.The device was leak tested.A leak was detected emitting from the area where the abraded marks were located.The returned device appeared to have rubbed against something sharp either inside or outside the trachea.The investigation did not identify a manufacturing defect with the returned device.A device history record could not be completed as no lot number was received.

Brand Name
BIVONA TTS ADJUSTABLE FLANGE HYPERFLEX TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 w 23rd ave
gary IN 46406
Manufacturer Contact
reed covert
6000 nathan ln n
minneapolis, MN 55442
2247062300
MDR Report Key19982589
Report Number1824231-2024-00073
Device Sequence Number14143292
Product Code JOH
UDI-Device Identifier15021312013801
UDI-Public(01)15021312013801
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K081440
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number67HA70
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/06/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2024
Supplement Date Received by Manufacturer08/26/2024
Initial Report FDA Received Date08/14/2024
Supplement Report FDA Received Date09/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown